Alert archive / Nebraska / Wind Advisories in 2005
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 8, 2005, 6:36 PM CST for 14 counties in Nebraska; Monona County, Iowa. It took effect at Nov 8, 2005, 8:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2005, 6:36 PM CST (00:36 UTC)
- In effect from
- Nov 8, 2005, 8:00 PM CST
- Expired
- Nov 8, 2005, 11:19 PM CST
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 102 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 090036 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 636 PM CST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. NEZ011-012-016-017-030-090845- /O.NEW.KOAX.WI.Y.0002.051109T0200Z-051109T1000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 636 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ018-031-032-042-090845- /O.NEW.KOAX.WI.Y.0002.051109T0300Z-051109T1000Z/ WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS 636 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ043-NEZ015-033-034-043-044-090845- /O.NEW.KOAX.WI.Y.0002.051109T0400Z-051109T1000Z/ MONONA-THURSTON-CUMING-BURT-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...PENDER...WEST POINT...TEKAMAH... SCHUYLER...FREMONT 636 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEWALD
2 follow-up statements
000 WWUS73 KOAX 090246 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 846 PM CST TUE NOV 8 2005 .A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. NEZ015-033-043-091000- /O.EXT.KOAX.WI.Y.0002.051109T0300Z-051109T1000Z/ THURSTON-CUMING-COLFAX- INCLUDING THE CITIES OF...PENDER...WEST POINT...SCHUYLER 846 PM CST TUE NOV 8 2005 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE OUTDOORS. $$ NEZ011-012-016-017-030-091000- /O.CON.KOAX.WI.Y.0002.000000T0000Z-051109T1000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-BOONE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...ALBION 846 PM CST TUE NOV 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE OUTDOORS. $$ NEZ018-031-032-042-091000- /O.CON.KOAX.WI.Y.0002.051109T0300Z-051109T1000Z/ WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...WAYNE...NORFOLK...STANTON...COLUMBUS 846 PM CST TUE NOV 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE OUTDOORS. $$ IAZ043-NEZ034-044-091000- /O.CON.KOAX.WI.Y.0002.051109T0400Z-051109T1000Z/ MONONA-BURT-DODGE- INCLUDING THE CITIES OF...ONAWA...TEKAMAH...FREMONT 846 PM CST TUE NOV 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED FOR AN HOUR OR LONGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. YOU ALSO MAY WANT TO SECURE LOOSE ITEMS THAT ARE OUTDOORS. $$ DEWALD
000 WWUS73 KOAX 090519 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1119 PM CST TUE NOV 8 2005 IAZ043-NEZ011-012-015>018-030>034-042>044-090630- /O.CAN.KOAX.WI.Y.0002.000000T0000Z-051109T1000Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- INCLUDING THE CITIES OF...ONAWA...BLOOMFIELD...HARTINGTON... PENDER...NELIGH...PIERCE...WAYNE...ALBION...NORFOLK...STANTON... WEST POINT...TEKAMAH...COLUMBUS...SCHUYLER...FREMONT 1119 PM CST TUE NOV 8 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. IT WILL STILL BE A WINDY NIGHT... BUT WIND SPEEDS HAVE DIMINISHED TO JUST BELOW WIND ADVISORY CRITERIA. EXPECT SUSTAINED NORTHWEST WINDS AT 25 TO 30 MPH WITH OCCASIONAL GUSTS FROM 30 TO 40 MPH. $$ DEWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:00 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 8, 3:00 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CST TUE NOV 8 2005 .DISCUSSION... A COUPLE FEATURES OF INTEREST SEEN THIS AFTERNOON ON WATER VAPOR IMAGERY. FIRST WAS SHORT WAVE ENERGY MOVING ACROSS THE NORTHERN TIER STATES...LEADING TO SHORT TERM CONCERNS. THE OTHER WAS AN UPPER LEVEL LOW SPINNING OFF THE WEST COAST...WHICH MAY BE THE NEXT WEATHER MAKER FOR THE PLAINS LATER THIS WEEKEND. AT THE SURFACE... LOW PRESSURE WAS SITUATED ACROSS THE DAKOTAS WITH AN ASSOCIATED COLD FRONT EXTENDING FROM ABOUT NW ND THRU NRN WY. TEMPS BEHIND THE FRONT WERE QUITE CHILLY...GENERALLY IN THE 30S. IN THE SHORT TERM...AS THE AFOREMENTIONED NRN PLAINS SHORTWAVE TROF MOVES EAST ALONG THE U.S./CANADIAN BORDER TONIGHT...THE SURFACE LOW REFLECTION WILL PUSH INTO THE UPPER MIDWEST AND DRIVE A COLD FRONT THROUGH THE DAKOTAS AND THROUGH THE CWA. TIMING OF THE BRUNT OF THE COLD AIR WILL MAKE IT DIFFICULT TO PIN DOWN LOWS FOR AREAS MAINLY SOUTH TONIGHT. FOR NOW...THINK MID 30S NORTH IS REASONABLE...AND LOWER/MID 40S SOUTH/SOUTHEAST. FOR WEDNESDAY... COOL SURFACE HIGH PRESSURE BUILDS INTO THE PLAINS FROM THE WEST. HIGHS SHOULD BE NEAR NORMAL MOST LOCATIONS...AND POSSIBLY A BIT ABOVE SOUTHERN CWA. EXPECT TO SEE QUITE CHILLY TEMPERATURE READING THURSDAY MORNING WITH SURFACE HIGH IN PLACE. A DRY TROP AND LIGHT WINDS SHOULD TRANSLATE TO LOWS GENERALLY DROPPING INTO THE LOWER 20S...WITH MAYBE MID 20S NEAR THE KS/MO BORDER. OTHERWISE...UPPER LEVEL SHORTWAVE RIDGING PUSHES INTO THE CENTRAL U.S. ON THURSDAY AS SURFACE HIGH PRESSURE SLIPS SOUTHEAST TOWARD THE LOWER MS VALLEY...RESULTING IN SOUTHERLY WINDS AND WARMER TEMPS...PARTICULARLY AS YOU HEAD WEST. OVERALL THOUGH EXPECT HIGHS THURSDAY IN THE LOWER/MID 60S. IN THE EXTENDED PERIODS...PCPN CHANCES STILL LOOK REASONABLE THIS WEEKEND AS THE WEST COAST UPPER LOW DRAWS CLOSER TO THE CWA. BY SATURDAY AFTERNOON THE UPPER LOW IS PROGGED TO MOVE INTO KS WITH INCREASING DYNAMICS ACROSS THE CWA. TQ INDICES SUGGEST EMBEDDED THUNDER POSSIBLE IN THE AFTERNOON SO WILL INCLUDE. PCPN CHANCES WILL CONTINUE THROUGH SATURDAY NIGHT. ON SUNDAY COOL SURFACE HIGH PRESSURE BUILDS INTO THE PLAINS ONCE AGAIN...AND EXPECT HIGHS GENERALLY IN THE LOWER/MID 50S. QUICK WARM UP ANTICIPATED TUESDAY BEFORE THE NEXT SIGNIFICANT COLD FRONTAL BOUNDARY DRIFTS THROUGH THE PLAINS WEDNESDAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Nov 8, 5:42 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 542 PM CST TUE NOV 8 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 542 PM CST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY WINDY CONDITIONS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES INTO THE REGION. THE STRONGEST WINDS SHOULD OCCUR IN THE FIRST FEW HOURS AFTER THE FRONT MOVES THROUGH. WIND GUSTS TO 35 TO 45 WILL BE POSSIBLE ACROSS NORTHEAST NEBRASKA INITIALLY...SOMETIME AFTER 8 PM...SPREADING SOUTH AND EAST ACROSS THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA BY MIDNIGHT AND BEYOND. THE WINDS WILL GRADUALLY DIMINISH BY DAYBREAK...BUT GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS NEXT WEEKEND SATURDAY AFTERNOON AND DURING THE NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. DEWALD
Nearby
Wind Advisories in Nebraska, 2005Wind Advisories in Iowa, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.